Flood, Lincoln
- When
- August 8, 2:50 PM CST
- Where
- Lincoln County, 0.74 mi SW of Hershey to 0.57 mi SSW of Hershey
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 41.163, -101.011
Scattered thunderstorms developed across portions of north central, western and southwest Nebraska, producing areas of heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Scattered thunderstorms developed across portions of north central, western and southwest Nebraska, producing areas of heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 8, 12:55 PM CST, 1 hour 55 minutes earlier.
Area Forecast Discussion National Weather Service North Platte NE 155 PM CDT Thu Aug 8 2019 .SHORT TERM...(This evening through Friday night) Issued at 153 PM CDT Thu Aug 8 2019 Thunderstorm chances tonight are a blend of the RAP, HRRR, HREF, NAMdng and model consensus shifted north about 50 miles. This places a 50 percent chance of thunderstorms across the Sandhills which lines up with radar and satellite trends showing a disturbance aimed at that region. Sfc analysis shows a weak frontal boundary from roughly KCDR-KTIF-KBBW for sfc focus. The deep layer shear is quite strong with winds of 40-50kts in the 400-300mb level and high values of SBCAPE around 4000 J/KG should support a few briefly severe storms capable of large hail and wind damage. Winds at 500mb are weak at just 20 kts. Precipitable water increases to around 1.50 inches supporting a locally heavy rainfall threat. The models are fairly quiet Friday afternoon with just an isolated strong storm or two forming on the Cheyenne divide in Nebraska. The models show this activity dropping due-south into Colorado. Just an isolated POP is in place across parts of wrn and ncntl Nebraska. The the area of concern for storm development might be northwest Nebraska and swrn SD where the NAM and HREF show a dryline bulge developing late in the afternoon. .LONG TERM...(Saturday through Thursday) Issued at 153 PM CDT Thu Aug 8 2019 The SREF and GFS ensemble output continue to show a subtropical disturbance crossing Nebraska Saturday night. The deterministic models such as the NAM, GFS, GEM and ECM show the same but the precip location varies from nrn KS to Nebraska. Precipitable water will be very high for this event approaching 2.00 inches across wrn Nebraska which would certainly support heavy rainfall depending on the track of the upper level support. The forecast is for a 40-50 percent rain chance and later forecasts may include the mention of locally heavy rainfall. The flow aloft orients more southwest to northeast Saturday and beyond as the subtropical ridge across NM-TX migrates east toward LA- AR. At the same time, an upper level low moves into the Pacific Northwest. The models show the deep subtropical moisture being shunted south and east of Nebraska Monday or Tuesday and this should draw drier and cooler air south from Canada. The model consensus is in good agreement showing dew points falling into the 50s to around 60 Tuesday. One or more significant rain events is possible Sunday and Monday before the atmosphere dries out. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1220 PM CDT Thu Aug 8 2019 The primary aviation weather concerns for western Nebraska are isolated thunderstorms and low ceilings. Stratocumulus clouds with bases around 3kft have developed across southwest and central Nebraska and will likely linger through the afternoon. Storm chances increase this evening, primarily in far western Neb, but cannot rule out a stray shower near KLBF and KVTN. Overnight, stratus builds in, resulting in MVFR and possibly IFR cigs. Southerly surface winds increase toward late morning Friday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous Weather Outlook National Weather Service North Platte NE 317 PM CDT Thu Aug 8 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-092030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 317 PM CDT Thu Aug 8 2019 /217 PM MDT Thu Aug 8 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms will continue to affect parts of western and north central Nebraska through tonight. A few of the storms will be capable of producing strong winds and large hail, primarily south of Highway 2. Torrential rainfall may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Near daily thunderstorm chances exist into the middle of next week. A marginal risk of severe weather is in place for Friday evening for hail, wind, and torrential rainfall. Refer to later forecasts regarding severe potential beyond Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight, mainly for areas south of Highway 2. Reports of hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte DS
Special Weather Statement
National Weather Service North Platte NE
149 PM CDT Thu Aug 8 2019
NEZ035-036-081930-
Arthur NE-McPherson NE-
149 PM CDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR AND SOUTHWESTERN
MCPHERSON COUNTIES UNTIL 230 PM CDT/130 PM MDT/...
At 148 PM CDT/1248 PM MDT/, Doppler radar was tracking a cluster of
strong thunderstorms near Arthur, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Arthur, Bucktail Lake, Sand Puddin Lake, Three Mile Lake, Flatts,
Diamond Bar Lake, Bucktail, Schnick Lake and Calora.
This includes the following highways...
Highway 61 between mile markers 121 and 131.
Highway 92 between mile markers 165 and 198.
LAT...LON 4155 10178 4172 10167 4160 10104 4140 10110
4142 10144
TIME...MOT...LOC 1848Z 276DEG 14KT 4151 10140
SnivelySpecial Weather Statement National Weather Service North Platte NE 228 PM CDT Thu Aug 8 2019 NEZ035-036-057-059-082015- Arthur NE-McPherson NE-Lincoln NE-Keith NE- 228 PM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 315 PM CDT/215 PM MDT/... At 227 PM CDT/127 PM MDT/, Doppler radar was tracking a strong thunderstorm 16 miles east of Arthur, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bucktail Lake, Three Mile Lake, Flatts, Diamond Bar Lake, Bucktail, Schnick Lake and Calora. This includes Highway 92 between mile markers 171 and 196. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4145 10167 4169 10149 4154 10106 4127 10131 TIME...MOT...LOC 1927Z 289DEG 9KT 4151 10139 Snively
Special Weather Statement
National Weather Service North Platte NE
300 PM CDT Thu Aug 8 2019
NEZ035>037-057-059-082045-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-Logan NE-
300 PM CDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR...
NORTHEASTERN KEITH...NORTHERN LINCOLN...SOUTHWESTERN LOGAN AND
SOUTHERN MCPHERSON COUNTIES UNTIL 345 PM CDT/245 PM MDT/...
At 259 PM CDT/159 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 15 miles northeast of
Keystone to 6 miles north of Brady. Movement was east at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
North Platte, Hershey, Brady, Maxwell, North Platte Airport, Keith,
Cottonwood Canyon State Wildlife Management Area, Big Bald Hill,
Coker, Jeffrey Canyon State Wildlife Management Area, Diamond Bar
Lake and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 22.
Interstate 80 in Nebraska between mile markers 165 and 202.
Highway 83 between mile markers 77 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4135 10160 4155 10136 4142 10064 4123 10023
4105 10024 4092 10040
TIME...MOT...LOC 1959Z 261DEG 5KT 4141 10142 4111 10037
SnivelySpecial Weather Statement National Weather Service North Platte NE 304 PM CDT Thu Aug 8 2019 NEZ023-024-035-036-082045- Hooker NE-Grant NE-Arthur NE-McPherson NE- 304 PM CDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR... SOUTHEASTERN GRANT...SOUTHWESTERN HOOKER AND NORTHWESTERN MCPHERSON COUNTIES UNTIL 345 PM CDT/245 PM MDT/... At 304 PM CDT/204 PM MDT/, Doppler radar was tracking a strong thunderstorm 18 miles south of Whitman, or 19 miles northeast of Arthur, moving east at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Green Lake, Sand Beach Lake, Lena, Big Lamunyon Flats, Cogill Lake and East Cody Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4173 10159 4187 10157 4187 10117 4156 10115 TIME...MOT...LOC 2004Z 261DEG 5KT 4179 10145 Snively
Special Weather Statement
National Weather Service North Platte NE
346 PM CDT Thu Aug 8 2019
NEZ036-037-057-059-082130-
McPherson NE-Lincoln NE-Keith NE-Logan NE-
346 PM CDT Thu Aug 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN
KEITH...LINCOLN...SOUTHERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES
UNTIL 430 PM CDT/330 PM MDT/...
At 344 PM CDT/244 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Paxton to 10 miles
north of Brady. Movement was southeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
North Platte, Stapleton, Sutherland, Hershey, Paxton, Brady, Maxwell,
Gandy, Sarben, Sutherland Reservoir State Recreation Area, Lake
Maloney State Recreation Area, North Platte Airport, Keith,
Cottonwood Canyon State Wildlife Management Area, Coker, Jeffrey
Canyon State Wildlife Management Area, O'Fallons, Nevens, Tarboz Lake
and Big Bald Hill.
This includes the following highways...
Highway 92 between mile markers 224 and 243.
Highway 97 between mile markers 1 and 18.
Interstate 80 in Nebraska between mile markers 140 and 207.
Highway 83 between mile markers 70 and 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4097 10125 4101 10126 4101 10143 4128 10153
4153 10033 4117 10023 4091 10023
TIME...MOT...LOC 2044Z 317DEG 11KT 4118 10138 4117 10031
SnivelySpecial Weather Statement National Weather Service North Platte NE 250 PM MDT Thu Aug 8 2019 NEZ023-035-082130- Grant NE-Arthur NE- 250 PM MDT Thu Aug 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR AND SOUTHERN GRANT COUNTIES UNTIL 330 PM MDT... At 250 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles south of Hyannis, or 15 miles north of Arthur, moving east at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jensen Lake, Green Lake, Lena, Sand Puddin Lake, Spring Valley Lake and Cogill Lake. This includes Highway 61 between mile markers 131 and 148. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4165 10195 4187 10196 4191 10146 4166 10144 TIME...MOT...LOC 2050Z 270DEG 9KT 4180 10167 Snively
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
Widespread flooding between C street and 4th Street in North Platte.
Vehicles stranded at the intersection of A street and Buffalo Bill Road. Water is up to the bottom doors of SUVS.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2019Every state in 2019This day in weather historyWarnings in Nebraska, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853494, 853495, 853496.